MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 1301 1K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 1301 1K 3.0CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-1301-4
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system didn¿t identify any additional complaints related to conductivity issues.A review of the product inventory records for lot no.20lxac042 indicated that (b)(4) cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac042 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.A sample retain was tested and found to be within specifications.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the (b)(6) and (b)(6) laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the (b)(6) test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac042 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac042 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description
A hemodialysis (hd) clinic biomedical technician (biomed) reported a lot of naturalyte which was resulting in low conductivity values during setup.Upon follow up, the biomed reported that during setup of the hd machine, the theoretical conductivity (tcd) was set at 14.0 ms/cm and the reported lot of naturalyte had an actual conductivity of 13.6 ms/cm.No patients were treated with the lot.Per the biomed, there was no service to the machines and they use bicarbonate naturalyte (unknown lot number).No samples of the naturalyte were returned.

Brand Name
NATURALYTE 1301 1K 3.0CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10932685
Report Number3005162618-2020-00169
Device Sequence Number16968842
Product Code KPO
UDI-Device Identifier00840861101665
UDI-Public00840861101665
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number08-1301-4
Device Catalogue Number08-1301-4
Device Lot Number20LXAC042
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1